Jump to content

Search the Community

Showing results for tags 'paxil withdrawl'.



More search options

  • Search By Tags

    Type tags separated by commas.
  • Search By Author

Content Type


Forums

  • Support
    • Read This First
    • Introductions and updates
    • Tapering
    • Symptoms and self-care
    • Finding meaning
    • Relationships and social life
  • Members only
  • Current events
    • Success stories: Recovery from withdrawal
    • Controversies, actions, events
    • In the media
    • From journals and scientific sources

Find results in...

Find results that contain...


Date Created

  • Start

    End


Last Updated

  • Start

    End


Filter by number of...

Found 3 results

  1. Hello all, Fairly new to the site, but I figured I’d start a post in the hopes that my journey might be useful to someone in similar circumstances. I’ve been on Paxil 20 mg for 19 years or so until about a year ago, when I dropped to 12.5 CR. The drop didn’t cause many problems - a few brain zaps, but nothing I couldn’t manage. After reading some of the horror stories, I may be a little different than many people on the site in that I felt more or less ok at 12.5 mg. I’m in really good shape, my diet is very good, I get enough rest... all things considered, my quality of life should really be pretty good. Problem was, it wasn’t. I didn’t enjoy much of anything, and for the most part I felt numb and sedated, along with a few other mild side effects. So, about a month ago I decided it was time to get off the meds. Like a dummy I started to take my doctor’s advice to “take half a pill for 2 weeks then stop”. That worked great for about 10 days. I had a ton of energy, my head felt clearer than it had in years, I had these periods of deeper calm than I could ever remember, hey, this is great! I decided at that point, I feel so good at 6.25 CR that I may as well get the 10 mg (non extended release) pills and take half, since my insurance covers those. So, to sum up, I took 6.25 CR for 10 days, then 5 mg for 17 days. It was around 2 weeks after my initial drop that I knew this wasn’t going to go how I had hoped it would. That’s what ultimately landed me on this site, which has been a fantastic source of information. Vets of the site would identify my honeymoon period and that my body is way too dependent on the med to cut 50%+ in one go. I understand everyone responds differently both to the med and withdrawing from the med, and for me it’s the dizziness/vertigo. It started out pretty moderate and I figured I would just tough it out for a few days, maybe a week or two, and things would level out. Yeah, not so much. It got worse, to the point that it was constant and I went through my day a little concerned that I was going to pass out. There are a few other WD effects, like brain fog, but the dizziness was so pervasive, it got to the point of disrupting my life. So, this morning I decided being a tough guy wasn’t doing anyone any good and I need to be a little kinder to my body, so I decided to updose to 10 mg/day. I understand it will take several days for that to fully manifest, but for what it’s worth I felt some relief within a few hours. How much of that is placebo is anyone’s guess, but when you need relief like I did, I didn’t really care whether it was placebo or not... Is 10mg the right #? Who knows. It’s a shot in the dark, like much of this process seems to be. Seemed like a reasonable place to sort of hit the reset button, since I was stable at 12.5 and 10 doesn’t require any cutting/grinding (and is covered by insurance). We’ll see how this goes, but I guess my plan for now is to stabilize at 10 (and hopefully have some semblance of a life again), then start a slow taper - I’m liking the idea of brassmonkey’s slide method. If you’ve made it this far, thanks for reading my novel 😀. The next entries will be much shorter I’m sure.
  2. I took my last pill 4 days ago with the intention of quitting cold Turkey. Really hoping I can make it!! Going through the whole vertigo/brain zap phase right now...no fun. One day at a time.
  3. I have been on Paxil since August 2014, right after my son left for deployment to the Middle East. It was a very difficult time for me, he's my only child and we are close. Aside from having gained 40lbs, not healthy ones, due to Paxil,I was doing very well and my psychiatrist and I decided to taper off Paxil and on to another medication in Feb. Unfortunately, that night, my son's fiance committed suicide. I was in such shock that I didn't even think about the medication and that it wouldn't be a good time to change. Fast forward a couple of weeks, I was down to 5 mg (from 30mg) and I flew into a rage at work. Rage is the only word for it, I was screaming incoherently and stormed out. The next day I came in and apologized to everyone I let loose on, but because some folks like to kick you when you're down I was written up. Back on Paxil 30mg and add Rexulti 0.50. Miracle! I felt amazing! Sadly, I'm still fat... I am trying again to taper oh-so-slowly off of Paxil.
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy